Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 147, NWS Shreveport, LA

June 6, 2005Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 6, 2005, 8:08 PM CDT for Miller County, Arkansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2005, 8:08 PM CDT (01:08 UTC)
Expired
Jun 6, 2005, 9:15 PM CDT
In force
67 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Miller County, AR

The radar

The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.1 hours before the alert went out and 361 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2813 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2813 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:20 PM CDT, 5 hours 48 minutes earlier.

Area forecast discussion, Jun 6, 2:20 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 PM CDT MON JUN 6 2005

.DISCUSSION...

SEA BREEZE IS CURRENTLY ADVANCING NORTHWARD IN A LINE FROM LFK TO DRI TO LFT.
THE WESTERN EDGE OF THE SEA BREEZE APPEARS TO BE INTERACTING WITH AN OLD
OUTFLOW BOUNDARY.  THIS SHOULD ENHANCE CONVECTION IN THE LATE AFTERNOON HOURS
HEADING INTO THE EARLY EVENING HOURS.  LOCALLY HEAVY RAINFALL SHOULD BE THE
MAIN THREAT FROM THE STRONGER THUNDERSTORMS...THOUGH, SOME COULD TURN SEVERE
LATER ON.

AS FOR THE NEXT FEW DAYS...THE SUMMER TIME PATTERN OF AFTERNOON THUNDERSTORMS
FROM SEA BREEZE ACTIVITY SHOULD STAY WITH US THROUGH AT LEAST THURSDAY.  HAVE
GONE WITH TEMPS THAT ARE SLIGHTLY COOLER THAN MAV IN THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  90  72  91 /  20  40  20  30
MLU  70  89  70  89 /  30  50  30  30
DEQ  70  89  70  90 /  20  20  20  20
TXK  72  90  72  91 /  20  20  20  20
ELD  70  89  70  89 /  30  40  30  30
TYR  72  91  72  91 /  20  20  20  20
GGG  72  91  72  91 /  20  20  20  20
LFK  71  92  72  92 /  20  40  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

23
Hazardous weather outlook, Jun 6, 12:00 PM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 6 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WITH THE AID OF DAYTIME HEATING...LOOK FOR SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS THE REGION. THE THUNDERSTORMS WILL
BECOME MORE CONCENTRATED ACROSS CENTRAL AND NORTH CENTRAL LOUISIANA
AND EAST TEXAS THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS
WILL HAVE THE CAPABILITY TO PRODUCE BRIEF LOCALLY HEAVY RAINFALL AND
DAMAGING WIND GUSTS. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT
LIKELY THIS AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AFTERNOON AND EVENING SEA BREEZE THUNDERSTORMS WILL BE POSSIBLE
THROUGH AT LEAST THURSDAY ACROSS SOUTHERN PORTIONS OF THE FOUR STATE
REGION...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF
NORTHEAST TEXAS AND NORTHERN LOUISIANA. BRIEF LOCALLY HEAVY RAINFALL
AND STRONG WIND GUSTS WILL BE POSSIBLE WITH ANY ISOLATED SEVERE
THUNDERSTORM THROUGH THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

23

In the hours before

Local storm report, Jun 6, 7:01 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     7 S CENTER              31.69N 94.18W
06/06/2005                   SHELBY             TX   LAW ENFORCEMENT

            TREES DOWN ON COUNTY ROAD 1012

0425 PM     TSTM WND DMG     1 N CENTER              31.81N 94.18W
06/06/2005                   SHELBY             TX   LAW ENFORCEMENT

            TREES DOWN ON HWY 87.

0445 PM     TSTM WND DMG     3 SSW JOAQUIN           31.93N 94.07W
06/06/2005                   SHELBY             TX   CO-OP OBSERVER

            TREE FELL ON A HOUSE.

0552 PM     TSTM WND DMG     SHREVEPORT              32.47N 93.80W
06/06/2005                   CADDO              LA   LAW ENFORCEMENT

            TREES DOWN ON ELLERBE ROAD.

0621 PM     HAIL             3 E BRADLEY             33.10N 93.61W
06/06/2005  1.75 INCH        LAFAYETTE          AR   LAW ENFORCEMENT

0625 PM     TSTM WND DMG     HAUGHTON                32.53N 93.51W
06/06/2005                   BOSSIER            LA   LAW ENFORCEMENT

            TREES DOWN.

0628 PM     HAIL             HAUGHTON                32.53N 93.51W
06/06/2005  1.00 INCH        BOSSIER            LA   LAW ENFORCEMENT

0640 PM     HAIL             TAYLOR                  33.10N 93.46W
06/06/2005  0.88 INCH        COLUMBIA           AR   PUBLIC

&&

22
Local storm report, Jun 6, 7:09 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             1 N SPRINGHILL          33.02N 93.46W
06/06/2005  0.88 INCH        WEBSTER            LA   LAW ENFORCEMENT

&&

22
Local storm report, Jun 6, 7:13 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
713 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             GRAND CANE              32.08N 93.81W
06/05/2005  0.75 INCH        DE SOTO            LA   PUBLIC

&&

22
Local storm report, Jun 6, 7:46 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             SPRINGHILL              33.00N 93.46W
06/05/2005  0.88 INCH        WEBSTER            LA   TRAINED SPOTTER

0730 PM     HAIL             3 W MAGNOLIA            33.27N 93.29W
06/05/2005  1.75 INCH        COLUMBIA           AR   LAW ENFORCEMENT

&&

22
Local storm report, Jun 6, 7:46 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             SPRINGHILL              33.00N 93.46W
06/06/2005  0.88 INCH        WEBSTER            LA   TRAINED SPOTTER

0730 PM     HAIL             3 W MAGNOLIA            33.27N 93.29W
06/06/2005  1.75 INCH        COLUMBIA           AR   LAW ENFORCEMENT

&&

22

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:40 PM CDTSevere Thunderstorm WarningSHVCass40 min
Jun 6, 8:01 PM CDTSevere Thunderstorm WarningSHVBowie59 min
Jun 7, 1:06 PM CDTSevere Thunderstorm WarningSHVSabine25 min
Jun 7, 5:21 PM CDTSevere Thunderstorm WarningSHVPanola39 min
Jun 7, 5:59 PM CDTFlash Flood WarningSHVPanola2 hr
Jun 7, 6:07 PM CDTSevere Thunderstorm WarningSHVPanola53 min
Jun 7, 6:26 PM CDTSevere Thunderstorm WarningSHVUpshur49 min
Jun 7, 6:36 PM CDTSevere Thunderstorm WarningSHVRusk, Shelby39 min
Jun 7, 3:48 PM CDTSevere Thunderstorm WarningSHVDe Soto, Red River42 min
Jun 7, 5:49 PM CDTFlash Flood WarningSHVWebster116 min
Jun 6, 7:14 PM CDTSevere Thunderstorm WarningSHVColumbia61 min
Jun 6, 7:57 PM CDTSevere Thunderstorm WarningSHVHempstead63 min
Jun 6, 8:28 PM CDTSevere Thunderstorm WarningSHVLafayette62 min
Jun 7, 3:33 PM CDTSevere Thunderstorm WarningSHVColumbia27 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.